Ilbin Lee, PhD

Assistant Professor, Alberta School of Business - Department of Accounting and Business Analytics

Contact

Assistant Professor, Alberta School of Business - Department of Accounting and Business Analytics
Email
ilbin@ualberta.ca
Phone
(780) 492-7763
Address
2-29B Business Building
11203 Saskatchewan Drive NW
Edmonton AB
T6G 2R6

Overview

Research

  • Sequential decision-making
  • Data analytics
  • Health applications
  • Wildfire operations

Announcements

A Spotlight on Research at the Alberta School of Business

What does the 'Markov decision process' have to do with call centres?

My findings tell us...

  • A new algorithm can improve firm solutions.
  • Firms can minimize overall labour and waiting time costs using this new algorithm.
  • This new algorithm finds a 'rule' that is simple to implement resulting in optimal staffing levels.

Read more about this research...

Publications

Investigation Planning for Data Analysis

Author(s): Lee I., Riabov A., Sohrabi S., and Udrea O.
Publication Date: 2018
Publication: Proceedings of the 6th Goal Reasoning Workshop at IJCAI/FAIM-2018

Regularized Optimization with Spatial Coupling for Robust Decision Making

Author(s): Zheng R., Lee I., and Serban N.
Publication Date: 2018
Publication: European Journal of Operational Research
Volume: 270(3)
Issue: 3
Page Numbers: 898-906

Estimating the Cost-Savings of Preventive Dental Services Delivered to Medicaid-Enrolled Children in Six Southeastern States

Author(s): Lee I., Monahan S., Serban N., Griffin P., and Tomar S.
Publication Date: 2017
Publication: Health Services Research

Solving Large Batches of Linear Programs

Author(s): Lee I., Curry S., and Serban N.
Publication Date: 2017
Publication: INFORMS Journal on Computing

Variable Partitioning for Distributed Optimization

Author(s): Zheng R., Lee I., and Serban N.
Publication Date: 2017

Extreme Point Characterization of Constrained Nonstationary Infinite-horizon Markov Decision Processes with Finite State Space

Author(s): Lee I., Epelman M.A., Romeijn H.E, and Smith R.L.
Publication Date: 2014
Publication: Operations Research Letters
Volume: 42
Issue: 3
Page Numbers: 238-245

Simplex Algorithm for Countable-state Discounted Markov Decision Processes

Author(s): Lee I., Epelman M.A., Romeijn H.E, and Smith R.L.
Publication: Operations Research
Volume: 65
Issue: 4
Page Numbers: 1029-1042
External Link: http://pubsonline.informs.org/doi/abs/10.1287/opre.2017.1598